| Catalog Number |
CSR150-21S |
| Medical Device Problem Code |
Detachment of Device or Device Component (2907)
| Health Effect - Clinical Code |
Perforation of Vessels (2135)
| Date of Event |
08/04/2020
Type of Reportable Event
Death
Additional Manufacturer Narrative
(b)(4).The corsair pro xs microcatheter was returned with the astato xs 20 guide wire for evaluation.The separated tip of the corsair pro xs was found on the astato xs 20.The shaft strands of the corsair pro xs were disarranged due to accumulated torsion; disarrangement of the strands was observed throughout the shaft.A scratch possibly made by calcium was observed on the shaft proximal to the torn end of the tip.The catheter lumen was narrowed by the inner jacket that was gathered to the center of the lumen.These findings indicated that torsion had contributed to tearing of the tip.The separated tip on the astato xs 20 was severely twisted.The very distal end of the separated tip was entangled with the unraveled coil of the astato xs 20.The unraveled coil was found twisted and fractured.Lot history review revealed no anomaly relating to the reported event.No other similar product experience report was received from this lot.Based on the obtained information and investigation outcome, it was presumed that torsion generated with manipulation in attempts to cross the heavily calcified cto had most likely contributed to the observed tip separation of the corsair pro xs.The applied stress would accumulate likely when the tip was being caught and restricted its movement by the lesion.When the accumulated stress exceeded the product design limit, it made the tip become twisted and therefore stuck on the astato xs 20.Further applied torsion made the twisted tip tear apart and the coil of astato sx 20 unravel.It was concluded that this event was not attributed to product quality.As the above investigation results supported that there was no indication of product deficiency, it was inferred that anatomical condition and device manipulation technique had most likely contributed to the reported possible perforation.The cause of the possible perforation was reportedly unknown and a possibility that this device might have contributed it could not be completely ruled out.Instructions for use (ifu) states: contraindications: do not use this microcatheter in advanced calcified lesion; warnings: if any resistance or something abnormal is felt when operating this product, do not continue the operation while the causes are unclear.If it is suspected that the product is not operating correctly, avoid excessive manipulations, and carefully remove the entire catheter system while paying full attention to avoid complications.(continuing the operation while the cause of the problem is not identified may cause damage to or separation of the catheter, and damage the blood vessel.Life-threatening adverse events may occur.); warnings: the microcatheter must always be operated under high-resolution fluoroscopic guidance.Particular attention should be paid when inserting or withdrawing the microcatheter into stenotic areas and narrower vessels than the product.(abrasion may result in damage or separation of the microcatheter.This may cause vascular injury and perforation, possibly leading to a life-threatening adverse event.); warnings: always hold the connector with one hand and turn the microcatheter carefully while regularly releasing the accumulated torsion of the microcatheter.Never turn the microcatheter continuously while holding the connector with both hands or use any other means to apply force.When releasing the accumulated torsion, be sure to open the hemostatic valve on the y-connector.Do not turn the microcatheter in the same direction, either clockwise or counterclockwise, for more than 10 consecutive turns.(continuing rotation may damage or break the microcatheter or damage the blood vessels.In the worst case, life-threatening adverse events may occur.); and, malfunction and adverse effects separation, perforation of blood vessels.
Event or Problem Description
It was reported that on (b)(6) 2020, this was a planned percutaneous coronary intervention of both the lad artery and ramus intermedius arteries with impella support due to severely depressed biventricular function.The ramus artery was first treated by stent deployment.After stenting of the ramus was completed, decision was made to perform cto-pci of the proximal-mid lad that appeared heavily calcified.Multiple wires attempted to cross the cto including asahi wires: prowater, fielder xt, gladius mongo 14, confianza pro 12, using a wire escalation and de-escalation strategy and the use of a 150 cm corsair pro xs microcatheter.After the proximal cto was crossed, the decision was made to attempt to re-enter the true lumen in the mid lad with a stingray balloon and a stingray guide wire.A miraclebros 12 was placed into the corsair pro xs to exchange for a stingray balloon.The miraclebros 12 was immediately removed after the stingray balloon was in place, and a stingray wire was then advanced through the stingray balloon for the initial attempt at re-entry.Unsuccessful with the stingray guidewire.Then it was attempted with confianza pro 12.Unsuccessful.Advanced the stingray balloon to a more distal segment of mid lad and attempted re-entry with confianza pro 12.Unsuccessful.Decision was made to attempt re-entry with an astato xs 20 wire.It appeared re-entry into true lumen was successful, so the stingray balloon was exchanged for the 150 cm corsair pro xs microcatheter.The corsair pro xs was unable to penetrate the distal cap/re-entry zone.The decision was made to remove the corsair pro xs and attempt with a different microcatheter.Upon removal of the corsair pro xs, it was noted the tip had become separated from the body of the microcatheter.Fluoroscopy was used to verify the tip was still on the guidewire.Attempted to snare the tip of the microcatheter with a 4 mm gooseneck snare.Unsuccessful.Decision was made to advance a confianza pro 12 guidewire into the cto and re-enter true lumen distal to the initial guidewire (astato xs 20 still in place).Successful.Astato xs 20 guidewire and tip of corsair pro xs removed intact.Pci of the lad was proceeded with predilitation of the prox/mid lad with a 1.5 mm semicompliant balloon followed by ivus and a 2.0 mm semicompliant balloon.Shortly thereafter, abrupt hypotension occurred and a coronary perforation was suspected.A balloon was inflated to temporarily halt flow into the lad in order to stop the bleeding.Pericardiocentesis was attempted but was unsuccessful.The patient went into cardiac arrest and cardiopulmonary resuscitation was performed for 20 minutes with defibrillation and the patient was resuscitated.The angiogram showed a large thrombus burden in the left main.It was unclear if thrombus was the cause of acute decompensation or if it developed during prolonged resuscitative effort.Heparin and aspiration thrombectomy were performed with complete resolution of the thrombus.A dissection was made in the lad in order to cross the cto and was noted as expected without contrast extravasation or evidence of perforation.Ivus was then performed and revealed possible plaque shift in the lcx which was treated with a 3.0 x 38 mm xience stent.Due to persistent hypotension requiring medication, a repeat echocardiogram was performed and revealed enlarging pericardial effusion.Pericardiocentesis was performed with removal of about 500 cc fluid.Patient's hemodynamics improved transiently but remained tenuous and the pericardial drain continued to have significant output.Both an unspecified stent and a 4.0 x 19 mm graftmaster covered stent were implanted in overlapping fashion in the lcx and the left main to intentionally exclude the lad in order to stop the bleeding given the unclear source of blood loss.After covered stent placement to stop the flow into the lad, the pericardial drain output slowed as expected.Due to persistent pericardial drain output, heparin effect was reversed with protamine 10 mg.Afterward, the pericardial drain output slowed even further.The patient was transferred to the cardiac care unit (ccu) in tenuous, critical condition.The patient expired the next day on (b)(6) 2020 secondary to right ventricle laceration following withdrawal of care post procedure.The patient died of right ventricle laceration.The cause of the right ventricle laceration is unknown.
Additional Manufacturer Narrative
Corrected h1.